MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B409
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One labeled winding former with a detached needle and one needle-suture piece was received for analysis.Product code sxpp2b409, this product code is double armed.After investigation of the detached needle and suture piece, a short insertion was observed in the strand.The visual inspection concluded that the combination of the needle and suture was detached from the needle since the insertion end of the suture did not meet the required standards.In the inspection of the needle-suture piece, the swage and attachment area were noted to be as expected, and no needle pull off was noted.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide lot number please provide the respective reference numbers of the other complains please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.
 
Event or Problem Description
It was reported that a patient underwent a tka procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported to the rep that during a total knee replacement procedure that when the suture package was opened the needle was not attached to the suture.Another like device was used to continue with the procedure.Suture, needle and packaging returning.Upon return and evaluation of the detached needle and suture piece, a short insertion was observed in the strand.The visual inspection concluded that the combination of the needle and suture was detached from the needle since the insertion end of the suture did not meet the required standards.I n the inspection of the needle-suture piece, the swage and attachment area were noted to be as expected, and no needle pull off was noted.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22195149
Report Number2210968-2025-06705
Device Sequence Number12971046
Product Code NEW
UDI-Device Identifier10705031464674
UDI-Public(01)10705031464674(17)260131(10)UBBJQM
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXPP2B409
Device Lot NumberUBBJQM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown